News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Are there side effects when stopping the birth control pill


 betty101 - Wed Jun 16, 2010 4:15 pm

I have stopped taking the birth control pill (Noriday - Progetrogen only) As advised by my Gynecology doctor as i have an ovarian cyst and the pill could be the cause i have been told.
I stopped taking it about 4 weeks ago and have been having really bad headaches and have been feeling really lathargic, have no motivation and feel slightly fed up and would like to know if this is the cause.
I have had a very light period since i have stopped taking the pill but my periods were quite heavy before and lasted about 8 days.
Before i had the cyst my peiods very very regular lasted about 4 days and my cycle was roughly 26 days, now it can be upto 44 days between each period.
My Gynecologist was to see me again in 3 months to see if the Pill i had been taking is the cause of the ovarian cyst and why my periods have become slightly erratic. I have had blood tests done to see if i am prone to blood clots as my mother has had a stroke if the result come back ok he said i may be able to go on a combined pill as this can help people who get ovarian cysts.
I was not informed by anybody that there may be side effects in coming off the pill, i had been taking it for roughly four years
 Debbie Miller, RN - Sun Jun 27, 2010 8:28 pm

User avatar Hello,
It is impossible to say if a woman will have side effects either when starting, continuing or stopping oral contraceptives. They are synthetic hormones and as such can have an effect on your body in ways that cannot be predicted as well as some ways that others have reported. It is not like there are predictable side effects from discontinuing use of the pill based on any large studies. It's all individual.

However, you should not assume the symptoms you are having are related to the pill change. You could have something else going on - coincidental. Be sure to discuss these ongoing symptoms with your doctor when you go for the follow-up.

Best wishes.
 lawliet - Tue Jun 29, 2010 8:47 pm

I have a question.
My girlfriend was unable to get her birth control for about 2 weeks.
So, she went from taking it every night to not at all for that period of time.
She got it filled and has been taking it ever since, which has been for about 2 to 3 weeks now. However, her period is a a few days late, and she is starting to have her period pains like she normally would, but no period. This has been going on for about 2 days now. Is is possible that not taking the birth control for so long and then starting back has caused this?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here